Alert archive / Kentucky / Flash Flood Warnings in 2003
Flash Flood Warning 17, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 10, 2003, 5:36 PM EDT for Lewis County, Kentucky; Adams County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2003, 5:36 PM EDT (21:36 UTC)
- Expired
- May 10, 2003, 6:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Lewis County, KY, Adams County, OH
The radar
The Cincinnati radar (KILN), 88 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 102137 FFWILN KYC135-OHC001-102200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 536 PM EDT SAT MAY 10 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... LEWIS COUNTY IN KENTUCKY... ADAMS COUNTY IN OHIO... * UNTIL 600 PM EDT... * WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN OVER ADAMS AND LEWIS COUNTIES OF UP TO 1.5 INCHES SINCE 4 PM. AN ADDITIONAL INCH OF RAIN IS POSSIBLE THROUGH 630 PM. THIS WILL RESULT IN ADDITIONAL FLASH FLOODING IN AREAS WHERE FLOODING HAD ALREADY OCCURRED EARLIER TODAY. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... VANCEBURG... MANCHESTER... SEAMAN... WEST UNION... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 10, 3:22 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 10, 3:22 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
322 PM EDT SAT MAY 10 2003
WILL TRY TO HIT THE HIGHLIGHTS. CURRENT THUNDERSTORMS COMPLEX WILL
MOVE THROUGH EASTERN HALF OF FA LATE THIS AFTERNOON EARLY THIS
EVENING. COLD FRONT WILL PUSH THROUGH AFTER 6Z. EXPECT ANOTHER
SQUALL LINE TO DEVELOP AHEAD OF THE FRONT. THIS WILL PUSH THROUGH
LATE TONIGHT. WITH ADDITIONAL THUNDERSTORMS EXPECTED TONIGHT WILL
EXTEND THE FFA TIL NOON SUNDAY.
AVN A LITTLE QUICKER WITH FRONTAL PASSAGE TONIGHT. PREFER THE
SLOWER ETA WHICH LEAVES THE FRONT STRADDLED ACROSS MY CWA AT 12Z.
PRESSURE GRADIENT INCREASES BEHIND THE FRONT. WILL ISSUE A WIND
ADVISORY.
WRAP AROUND PRECIPITATION SUNDAY NIGHT INTO MONDAY NIGHT.
SEE LITTLE REBOUND IN TEMPERATURES ON SUNDAY...SO WILL DROP HIGHS A
COUPLE OF CATEGORIES.
.ILN....FLOOD WATCH ENTIRE FA UNTIL NOON SUNDAY.
WIND ADVISORY ENTIRE FA SUNDAY.
SITESHazardous weather outlook, May 10, 6:12 AM EDT, 11 hours 24 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-101215- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 612 AM EDT SAT MAY 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY THE STORM PREDICTION CENTER HAS PLACED EASTERN INDIANA IN A MODERATE RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE REST OF THE AREA IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. WARM AND HUMID AIR WILL REMAIN IN PLACE ACROSS THE REGION TODAY. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS MORNING WITH A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD AFTER MIDNIGHT AS A COLD FRONT APPROACHES FROM THE WEST. THE PRIMARY SEVERE WEATHER THREAT THIS MORNING WILL BE LARGE HAIL. THE PRIMARY SEVERE WEATHER THREAT LATER THIS AFTERNOON AND TONIGHT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION SUNDAY MORNING. THERE WILL LIKELY BE A LINE OF SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT...WHICH COULD CONTAIN SEVERE THUNDERSTORMS. WINDY CONDITIONS ARE FORECAST BEHIND THE FRONT ON SUNDAY...LASTING INTO MONDAY. THESE WINDS MAY BE STRONG ENOUGH TO WARRANT EITHER WIND ADVISORIES OR WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, May 10, 2:50 PM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
250 PM EDT SAT MAY 10 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0227 PM CAMBRIDGE CITY IN WIND DAMAGE
05/10/03 WAYNE TREES DOWN
1221 PM CONNERSVILLE IN .75 INCH HAIL
05/10/03 FAYETTE
0109 PM WEST ALEXANDRIA OH .88 INCH HAIL
05/10/03 PREBLE
0115 PM 3 SW NEW LEBANON OH 1.00 INCH HAIL
05/10/03 MONTGOMERY
0146 PM WRIGHT-PATTERSON AFB OH .88 INCH HAIL
05/10/03 GREENESpecial weather statement, May 10, 3:34 PM EDT, 2 hours 2 minutes before
INZ050-058-059-066-073>075-080-KYZ089-OHZ026-034-035-042>044-051-052- 060-061-102100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 334 PM EDT SAT MAY 10 2003 THE TORNADO WATCH HAS BEEN CLEARED FOR WEST CENTRAL OHIO...ALL OF INDIANA...CARROLL COUNTY KENTUCKY...AND PORTIONS OF THE MIAMI VALLEY CLOSE TO THE INDIANA BORDER. THE STRONGEST THUNDERSTORMS HAVE MOVED EAST OF THIS AREA AND THERE IS NO LONGER A THREAT FOR TORNADOS THIS AFTERNOON. COUNTIES THAT ARE NO LONGER IN THE TORNADO WATCH ARE: HARDIN AUGLAIZE MERCER SHELBY LOGAN CHAMPAIGN MIAMI DARKE MONTGOMERY PREBLE WAYNE FAYETTE IN UNION IN FRANKLIN IN RIPLEY DEARBORN OHIO SWITZERLAND CARROLL IN THE MIAMI VALLEY...CLARK AND GREENE COUNTIES REMAIN IN THE WATCH UNTIL 5 PM. ALL OF NORTHERN KENTUCKY WITH THE EXCEPTION OF CARROLL COUNTY REMAINS IN THE WATCH UNTIL 5 PM. ALL OF SOUTHWEST...CENTRAL...AND SOUTH CENTRAL OHIO REMAIN IN THE WATCH UNTIL 5 PM. FRANKS
Local storm report, May 10, 4:21 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
421 PM EDT SAT MAY 10 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0413 PM FELICITY OH 1.00 INCH HAIL
05/10/03 CLERMONT REPORTED BY TRAINED
SPOTTER.
RLGLocal storm report, May 10, 4:28 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
428 PM EDT SAT MAY 10 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0424 PM 5 N BROOKSVILLE KY 1.00 INCH HAIL
05/10/03 BRACKEN REPORTED BY TRAINED
SPOTTER.
RLGSpecial weather statement, May 10, 4:36 PM EDT, 1 hour before
KYZ090>096-OHZ045-046-053>056-062>065-070>072-074-077-078-080-102100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 436 PM EDT SAT MAY 10 2003 THE TORNADO WATCH HAS BEEN CLEARED FOR SOUTHWEST AND CENTRAL OHIO...MUCH OF NORTHERN KENTUCKY...AND PORTIONS OF SOUTH CENTRAL OHIO. THE STRONGEST THUNDERSTORMS HAVE MOVED EAST OF THIS AREA AND THERE IS NO LONGER A THREAT FOR TORNADOS THIS AFTERNOON. COUNTIES THAT ARE NO LONGER IN THE TORNADO WATCH ARE: IN OHIO: UNION DELAWARE LICKING MADISON FAYETTE FRANLIN OH FAIRFIELD FAYETTE OH PICKAWAY HOCKING WARREN BUTLER HAMILTON CLERMONT HIGHLAND IN KENTUCKY: BOONE KENTON CAMPBELL GALLATIN OWEN GRANT PENDELTON THUNDERSTORMS WILL CONTINUE TO MOVE EAST THIS AFTERNOON AND AFFECT PORTIONS OF NORTHEAST KENTUCKY AND SOUTH CENTRAL OHIO. COUNTIES THAT REMAIN IN THE WATCH THROUGH 5 PM INCLUDE: IN OHIO: ROSS PIKE SCIOTO ADAMS BROWN IN KENTUCKY: BRACKEN ROBERTSON MASON LEWIS STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Local storm report, May 10, 5:10 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
510 PM EDT SAT MAY 10 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0424 PM 5 N BROOKSVILLE KY 1.00 INCH HAIL
05/10/03 BRACKEN REPORTED BY TRAINED
SPOTTER.
0455 PM MANCHESTER OH .75 INCH HAIL
05/10/03 ADAMS REPORTED BY TRAINED
SPOTTER.
0445 PM MAYSVILLE KY WIND DAMAGE
05/10/03 MASON TREES AND LARGE LIMBS
DOWN, TREE ON A CAR PERSON
TRAPPED
RLGThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:52 AM EDT | Flash Flood Warning | ILN | Gallatin | 113 min |
| May 10, 4:05 AM EDT | Flash Flood Warning | ILN | Boone, Grant, Kenton | 115 min |
| May 10, 4:31 AM EDT | Severe Thunderstorm Warning | ILN | Bracken | 29 min |
| May 10, 4:47 AM EDT | Severe Thunderstorm Warning | ILN | Mason | 28 min |
| May 10, 4:57 AM EDT | Severe Thunderstorm Warning | ILN | Lewis | 33 min |
| May 10, 5:15 AM EDT | Flash Flood Warning | ILN | Gallatin | 90 min |
| May 10, 9:28 AM EDT | Flash Flood Warning | ILN | Boone, Campbell, Kenton | 3 hr |
| May 10, 11:17 AM EDT | Severe Thunderstorm Warning | ILN | Boone | 58 min |
| May 10, 4:03 PM EDT | Severe Thunderstorm Warning | ILN | Bracken | 42 min |
| May 10, 4:20 PM EDT | Severe Thunderstorm Warning | ILN | Mason | 40 min |
| May 10, 4:38 PM EDT | Severe Thunderstorm Warning | ILN | Lewis | 52 min |
| May 10, 4:45 PM EDT | Tornado Warning | ILN | Lewis, Mason | 30 min |
| May 10, 5:15 PM EDT | Tornado Warning | ILN | Lewis | 30 min |
| May 10, 6:37 AM EDT | Severe Thunderstorm Warning | ILN | Brown | 23 min |
| May 10, 9:29 AM EDT | Flash Flood Warning | ILN | Pike | 2 hr |
| May 10, 9:42 AM EDT | Flash Flood Warning | ILN | Brown, Clermont, Highland | 3 hr |
| May 10, 10:11 AM EDT | Flash Flood Warning | ILN | Adams, Scioto | 3 hr |
| May 10, 12:01 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 44 min |
| May 10, 12:31 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 59 min |
| May 10, 12:47 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 58 min |
| May 10, 12:48 PM EDT | Flash Flood Warning | ILN | Brown | 117 min |
| May 10, 12:55 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 50 min |
| May 10, 1:08 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 67 min |
| May 10, 1:11 PM EDT | Flash Flood Warning | ILN | Adams, Scioto | 2 hr |
| May 10, 1:36 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene | 54 min |
| May 10, 2:44 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 61 min |
| May 10, 2:57 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 63 min |
| May 10, 3:08 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton | 67 min |
| May 10, 3:42 PM EDT | Flash Flood Warning | ILN | Adams, Brown, Highland | 2 hr |
| May 10, 4:19 PM EDT | Flash Flood Warning | ILN | Pike, Scioto | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2003Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.